Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 4, 2009, 4:28 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 4, 2009, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 4:28 AM MST (11:28 UTC)
- In effect from
- Mar 4, 2009, 11:00 AM MST
- Expired
- Mar 4, 2009, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 041128 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 428 AM MST WED MAR 4 2009 AZZ004-006-007-012>016-041930- /O.NEW.KFGZ.WI.Y.0001.090304T1800Z-090305T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES 428 AM MST WED MAR 4 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. STRONG HIGH PRESSURE OVER NORTHERN MEXICO...AND A LARGE AREA OF LOW PRESSURE OVER THE EASTERN PACIFIC...WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS NORTHERN ARIZONA. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE FORECAST FOR NORTHERN ARIZONA BEGINNING LATE THIS MORNING AND LASTING THROUGH THE EARLY EVENING HOURS TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
000 WWUS75 KFGZ 041432 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 732 AM MST WED MAR 4 2009 AZZ004-006-007-012>016-042245- /O.CON.KFGZ.WI.Y.0001.090304T1800Z-090305T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES 732 AM MST WED MAR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. STRONG HIGH PRESSURE OVER NORTHERN MEXICO...AND A LARGE AREA OF LOW PRESSURE OVER THE EASTERN PACIFIC...WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS NORTHERN ARIZONA. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE FORECAST FOR NORTHERN ARIZONA BEGINNING LATE THIS MORNING AND LASTING THROUGH THE EARLY EVENING HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 041841 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1141 AM MST WED MAR 4 2009 AZZ004-006-007-012>016-050200- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-090305T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES 1141 AM MST WED MAR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. STRONG HIGH PRESSURE OVER NORTHERN MEXICO AND A LARGE AREA OF LOW PRESSURE OVER THE EASTERN PACIFIC HAVE PRODUCED SIGNIFICANT PRESSURE DIFFERENCES AND STRONG WINDS ACROSS NORTHERN ARIZONA. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE FORECAST TO CONTINUE THROUGH EARLY EVENING. THE ADVISORY HAS ALREADY VERIFIED OVER THE KAIBAB AND COCONINO PLATEAUS...AND IN THE WESTERN PORTION OF THE LITTLE COLORADO RIVER VALLEY. HIGHEST WIND GUSTS IN THESE AREAS HAVE RANGED FROM 42 TO 46 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD ALSO WATCH FOR LOCALIZED AREAS OF BLOWING DUST. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ HOWARD
000 WWUS75 KFGZ 042251 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 351 PM MST WED MAR 4 2009 AZZ004-006-007-012>016-050200- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-090305T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES 351 PM MST WED MAR 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. STRONG HIGH PRESSURE OVER NORTHERN MEXICO AND A LARGE AREA OF LOW PRESSURE OVER THE EASTERN PACIFIC HAVE PRODUCED STRONG WINDS ACROSS NORTHERN ARIZONA. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING. SOME WIND GUSTS REPORTED AS OF 300 PM MST INCLUDE... FLAGSTAFF AIRPORT .......... 38 MPH. GRAND CANYON ............... 45 MPH. WINSLOW .................... 52 MPH. ST. JOHNS .................. 40 MPH. SHOW LOW ................... 44 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD ALSO WATCH FOR LOCALIZED AREAS OF BLOWING DUST. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 050159 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 659 PM MST WED MAR 4 2009 AZZ004-006-007-012>016-050300- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-090305T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES 659 PM MST WED MAR 4 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS ACROSS THE AREA WERE RAPIDLY DIMINISHING FOLLOWING SUNSET. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. SOME WIND GUSTS REPORTED AS OF 600 PM MST INCLUDE... FLAGSTAFF AIRPORT .......... 39 MPH. GRAND CANYON ............... 45 MPH. WINSLOW .................... 52 MPH. ST. JOHNS .................. 40 MPH. SHOW LOW ................... 44 MPH. WINDOW ROCK ................ 41 MPH. PRESCOTT ................... 46 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:45 AM MST, 43 minutes earlier.
Area forecast discussion, Mar 4, 3:45 AM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 AM MST WED MAR 4 2009 .SYNOPSIS...EXPECT A GRADUAL COOLING TREND AND BREEZY TO WINDY AFTERNOONS UNDER VARIABLE HIGH CLOUDINESS THROUGH FRIDAY. ON SATURDAY...A PACIFIC STORM WILL INTRODUCE CHANCES FOR VALLEY RAIN AND MOUNTAIN SNOW. A SECOND...COLDER STORM MAY AFFECT NORTHERN ARIZONA MONDAY NIGHT INTO TUESDAY. && .DISCUSSION...VARYING AMOUNTS OF HIGH CLOUDINESS CAN BE SEEN MOVING ACROSS NORTHERN ARIZONA AT THIS TIME. FURTHER NORTH AND WEST...A LARGE AREA OF CLOUDINESS ASSOCIATED WITH A LONG WAVE TROUGH IN THE UPPER LEVELS CONTINUES TO SPIN JUST WEST OF THE NORTHWEST UNITED STATES. MAIN STORY FOR THIS AFTERNOON WILL BE BREEZY TO WINDY CONDITIONS ACROSS THE NORTHLAND. AS A RESULT WE WILL BE ISSUING A WIND ADVISORY FOR THIS AFTERNOON FOR THE HIGH COUNTRY PLUS THE LITTLE COLORADO RIVER VALLEY. FOR MORE DETAILS ON TIMING...LOCATIONS...AND WIND SPEEDS PLEASE SEE PHXNPWFGZ. SKIES WILL REMAIN PARTLY TO MOSTLY CLOUDY THIS AFTERNOON AND TONIGHT AS SUBTROPICAL MOISTURE STREAM CONTINUES TO BRING HIGH LEVEL CLOUDS OVER THE FORECAST AREA. TEMPERATURES WILL REMAIN ABOVE NORMAL ALTHOUGH WE WILL BE COOLER TODAY THAN YESTERDAY. FOR THURSDAY AND FRIDAY...WE WILL CONTINUE TO BE UNDER SOUTHWEST FLOW ALOFT WITH VARYING AMOUNTS OF HIGH AND MID LEVEL CLOUDS ADVANCING ACROSS THE NORTHLAND. TEMPERATURES WILL CONTINUE TO COOL TO AROUND NORMAL LEVELS AND WINDS WILL GENERALLY BE IN THE BREEZY TO WINDY CATEGORY. THERE IS A SLIGHT CHANCE FOR PRECIPITATION FRIDAY NIGHT. ON SATURDAY...MODEL SOLUTIONS HAVE BACKED OFF ON THE STORM SYSTEM FOR THIS WEEKEND. CHANCES FOR PRECIPITATION HAVE DECREASED...BUT THE POSSIBILITY STILL EXISTS. TEMPERATURES ARE ANTICIPATED TO COOL TO BELOW NORMAL LEVELS WITH BREEZY CONDITIONS CONTINUING. FOR SUNDAY AND BEYOND...MODEL SOLUTIONS ARE SOMEWHAT INCONSISTENT AND AS A RESULT HAVE KEPT SLIGHT CHANCES FOR PRECIPITATION IN THE FORECAST WITH PARTLY TO MOSTLY CLOUDY SKIES. THE ONLY THING WE ARE SURE ABOUT IS COOLER THAN NORMAL TEMPERATURES ALONG WITH BREEZY TO WINDY CONDITIONS. && ..AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS UNDER VARIABLE MID AND HIGH CLOUDS. SOUTHWESTERLY WINDS 15-25 KT WITH GUSTS OF 30-35 KT WILL DEVELOP BY 16-18Z AND CONTINUE THROUGH 02Z THURSDAY BEFORE DIMINISHING TO 10-15 KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................42 AVIATION/FIRE WEATHER...JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.